Tennessee, 2010Damaging Wind in Tennessee, June 4, 2010
June 4, 2010 · NWS HUN · 1 event in 1 county or zone
Daytime heating and a weak boundary extending from eastern Virginia southwest into northern Alabama sparked scattered strong to severe pulse storms during the afternoon and evening of June 4 across southern middle Tennessee. A strong thunderstorm produced knocked down a tree on Gum Creek Rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating and a weak boundary extending from eastern Virginia southwest into northern Alabama sparked scattered strong to severe pulse storms during the afternoon and evening of June 4 across southern middle Tennessee. A strong thunderstorm produced knocked down a tree on Gum Creek Rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 4, 1:15 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 4, 1:15 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 PM CDT FRI JUN 4 2010
.DISCUSSION...
TODAY HAS BEEN A DAY PRIME FOR CONVECTION AND HEAVY RAIN...BUT SO
FAR WE HAVE NOT SEEN AS MUCH AS WE THOUGHT. ON THE PLUS SIDE...
COPIOUS CLOUD COVER HAS HELD TEMPS IN THE UPPER 70S AND LOWER 80S.
ON THE MINUS SIDE...IT IS VERY HUMID WITH DEWPOINTS IN THE LOWER
70S. THIS SUMMERLIKE UNSETTLED PATTERN SHOWS NO SIGNS OF GOING AWAY
FOR ANY LONG PERIODS OF TIME...BUT THERE ARE A COUPLE BRIEF RESPITES
POSSIBLE IN THE DAYS AHEAD.
SHORT TERM (TONIGHT THROUGH MONDAY)...
ISOLATED TSTM ACTIVITY SHOULD PERSIST INTO THE EVENING HOURS...AND
DEPENDING ON PLACEMENT/MOVEMENT OF WEAK ENERGY ROTATING AROUND AN
UPPER LOW OVER WRN LA...THERE MIGHT BE A SHRA AT ALMOST ANY TIME
OVERNIGHT. WILL THEREFORE CARRY AN ISOLATED POP ALL NIGHT LONG.
SHOULD STAY MUGGY WITH LOWS AROUND 70. THE UPPER SHEAR AXIS IS IN
THE GENERAL VICINITY ON SATURDAY...WHICH COULD ENHANCE SHRA/TSRA
CHANCES ESPECIALLY IN OUR SOUTHERN/EASTERN COUNTIES. HOWEVER...THE
OVERALL COVERAGE MAY NOT BE MUCH MORE THAN TODAY. CLOUDS SHOULD
AGAIN HOLD HIGHS IN THE 80S.
IF TONIGHT IS EXPECTED TO BE MUGGY...SATURDAY NIGHT IS GOING TO BE
REALLY MUGGY. LOWS MAY NOT GET BELOW 73...AND THAT COULD EVEN BE TOO
LOW IN URBAN AREAS. HOWEVER...RAIN LOOKS UNLIKELY AS SUBSIDENCE
TAKES OVER. WILL HOLD ON TO AN ISOLATED MENTION IN THE EVENING JUST
IN CASE THERE IS LINGERING ACTIVITY AFTER 00Z. A COLD FRONT
APPROACHES ON SUNDAY...AND ALTHOUGH SOME OF THE MODELS DO NOT PAINT
MUCH PRECIP...IT IS HARD TO BELIEVE THAT WITH FRONTAL FORCING...SOME
WEAK UPPER ENERGY...AND DEWPOINTS IN THE LOWER OR EVEN MIDDLE 70S
THAT WE WOULD NOT SEE SCATTERED TO NUMEROUS SHRA/TSRA. WILL INCREASE
POPS TO LIKELY BUT BACK HIGHS DOWN INTO THE 80S (MOS A COUPLE DAYS
AGO HAD HIGHS IN THE MID 90S FOR SUNDAY).
HIGH PRESSURE FORCES THE FRONT THROUGH THE AREA SUNDAY NIGHT...
LEAVING WHAT MAY BE A SLIGHTLY REFRESHING NIGHT WITH LOWS IN THE MID
60S. MONDAY WILL NOT BE A COOL DAY BUT HUMIDITY SHOULD BE NOTICEABLY
LOWER AND IT IS NOW EXPECTED TO BE DRY.
EXTENDED (MONDAY NIGHT THROUGH NEXT FRIDAY)...
THE FRONT...WHICH WILL STALL TO OUR SOUTH...WILL BEGIN TO PUSH
NORTHWARD AGAIN MONDAY NIGHT. TIMING IS OBVIOUSLY DIFFICULT THIS FAR
OUT...BUT FOR NOW I AM SAYING THAT TEMPS WILL DROP INTO THE MID 60S
BEFORE THE WARM FRONT SURGES. WILL INCLUDE A POP AFTER MIDNIGHT FOR
SOME WARM FRONTAL AND/OR MCS PRECIP.
DEEP MOIST FLOW COMES IN FOR THE MIDDLE PORTION OF THE WEEK...WHICH
SHOULD LEAD TO LOWS BACK IN THE LOWER 70S AGAIN AND HOT HUMID DAYS
IN THE LOWER 90S. WILL HAVE TO BRING BACK ISOLATED TO SCATTERED
STORMS THROUGHOUT THE PERIOD. THERE IS SOME HINT OF MODEL AGREEMENT
IN ANOTHER FRONT COMING DOWN BY THURSDAY AND ACTUALLY PASSING
THROUGH THE AREA. WOULD LIKE TO SEE THAT SOLUTION HOLD BEFORE
TOTALLY BUYING INTO IT...SO FOR NOW WILL JUST GO WITH PERSISTENCE IN
DAYS 5 THROUGH 7.
FAST FACT...UPDATE TO YESTERDAYS FAST FACT...
AS OF 2 PM...NO MEASURABLE RAIN TODAY AT HUNTSVILLE INTERNATIONAL
AIRPORT...BUT RAIN IN CULLMAN COUNTY IS HEADED THAT WAY. IF IT DOES
RAIN...THAT WILL MARK DAY NUMBER EIGHT IN A ROW WITH RAIN...THE
LONGEST STRETCH WITH MEASURABLE RAIN EACH DAY SINCE JUNE 2002.
PERHAPS COINCIDENTALLY...PERHAPS NOT...MANY OF THE LONGER STRETCHES
OF MEASURABLE RAINDAYS HAVE OCCURRED IN THE MONTH OF JUNE.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 71 88 72 87 66 / 20 40 10 60 20
SHOALS 70 88 72 89 65 / 20 30 10 60 20
VINEMONT 68 85 69 86 65 / 20 40 10 60 20
FAYETTEVILLE 71 87 71 87 65 / 20 30 10 60 10
ALBERTVILLE 70 88 70 88 66 / 20 50 10 60 20
FORT PAYNE 68 85 69 87 64 / 20 50 10 60 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 4, 11:45 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT FRI JUN 4 2010
ALZ001>010-016-TNZ076-096-097-050300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS CAPABLE OF HEAVY RAINFALL...BRIEF GUSTY WINDS AND
LIGHTNING WILL INCREASE IN COVERAGE THIS AFTERNOON. LOCAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES IN A SHORT TIME COULD LEAD TO ISOLATED
FLASH FLOODING...ESPECIALLY IN URBAN OR POOR DRAINAGE AREAS.
AREAS SOUTH OF THE TENNESSEE RIVER AND ALONG THE HIGHER TERRAIN OF
NORTHEAST ALABAMA WILL HAVE THE HIGHEST THREAT OF STRONGER
THUNDERSTORMS THIS AFTERNOON. THE STORM ACTIVITY SHOULD LIFT
NORTHWARD THROUGH THE REMAINDER OF THE AREA EARLY THIS EVENING. THE
THUNDERSTORMS WILL DIMINISH OR END AFTER SUNSET..
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AFTERNOON AND EVENING THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY
IN A CONTINUED MOIST AND UNSTABLE AIRMASS. A COLD FRONT WILL BRING
MORE ORGANIZED AND NUMEROUS THUNDERSTORMS SUNDAY.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE AGAIN TUESDAY THROUGH THURSDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KULA
In the hours before
Special weather statement, Jun 4, 1:41 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
241 PM CDT FRI JUN 4 2010
ALZ008-042015-
MARSHALL-
241 PM CDT FRI JUN 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 315 PM
CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HIGH POINT AND ALBERTVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALBERTVILLE.
HUSTLEVILLE...MCVILLE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3419 8634 3452 8619 3446 8608 3444 8611
3442 8611 3441 8613 3440 8613 3440 8611
3427 8610 3417 8621
TIME...MOT...LOC 1941Z 213DEG 19KT 3424 8625
KULALocal storm report, Jun 4, 1:42 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 WSW HORTON 34.19N 86.31W
06/04/2010 MARSHALL AL EMERGENCY MNGR
TREES FELL ON POWER LINES ON JOLLEY DRIVE NEAR HORTON.
&&
JESpecial weather statement, Jun 4, 1:45 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT FRI JUN 4 2010
ALZ006-007-009-042030-
JACKSON-MADISON-MORGAN-
245 PM CDT FRI JUN 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MADISON AND MORGAN
COUNTIES UNTIL 330 PM CDT...
AT 245 PM CDT...DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF
STRONG THUNDERSTORMS FROM PRICEVILLE TO UNION GROVE...MOVING
NORTHEAST AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
PEOPLE IN EASTERN MORGAN...SOUTHERN MADISON AND WESTERN JACKSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
GUSTY WINDS FROM THESE STORMS WILL BE CAPABLE OF KNOCKING DOWN SMALL
TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE
STORM HAS PASSED.
&&
LAT...LON 3460 8614 3461 8632 3459 8629 3457 8632
3454 8631 3451 8633 3452 8638 3447 8647
3451 8654 3454 8655 3440 8658 3447 8693
3457 8685 3456 8679 3465 8679 3480 8665
3469 8603
TIME...MOT...LOC 1945Z 224DEG 19KT 3452 8685 3445 8645
KULASpecial weather statement, Jun 4, 1:49 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT FRI JUN 4 2010
ALZ001-002-042030-
COLBERT-LAUDERDALE-
249 PM CDT FRI JUN 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 330 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING VALLEY...OR NEAR MUSCLE SHOALS...
MOVING NORTH AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORD CITY.
SAINT FLORIAN.
KILLEN...CENTER STAR.
SEVERAL OTHER THUNDERSTORMS WERE DEVELOPING IN THE ADVISORY
AREA...AND WILL BE CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3490 8738 3456 8753 3456 8754 3464 8768
3490 8764
TIME...MOT...LOC 1949Z 196DEG 14KT 3471 8761
KULASpecial weather statement, Jun 4, 1:52 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
252 PM CDT FRI JUN 4 2010
ALZ001-004-005-042030-
LAUDERDALE-LAWRENCE-LIMESTONE-
252 PM CDT FRI JUN 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHERN
LAWRENCE AND WESTERN COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF WHEELER...OR 15 MILES WEST OF ATHENS...MOVING NORTH
AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIPLEY.
COXEY...OLIVER.
CAIRO...CARTWRIGHT.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3488 8732 3491 8704 3463 8712 3466 8734
TIME...MOT...LOC 1952Z 189DEG 18KT 3474 8721
KULA
Local storm report, Jun 4, 1:59 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG HORTON 34.20N 86.30W
06/04/2010 MARSHALL AL EMERGENCY MNGR
SEVERAL TREES DOWN BETWEEN HORTON AND DOUGLAS. A TREE
FELL ON A MOBILE HOME ON HORTON-NIXON CHAPEL ROAD.
&&
JEThunderstorm Wind, Franklin
- When
- June 4, 2:31 PM CST to 2:36 PM CST
- Where
- Franklin County, 1.49 mi NNW of Oak Grove
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -86.010
A tree was blown down on Gum Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241515.